Published Online: Sunday, October 1, 2006

Stimulants that are used to treat attentiondeficit/hyperactivity disorder (ADHD) will have stronger warning labels, according to an FDA mandate. The labels will warn against the use of the medications in adults or children with heart problems and will notify physicians that they can cause 1 child in 1000 to experience hallucinations. The warnings will be found on Adderall (Shire Pharmaceuticals Group), Concerta (McNeil Pharmaceuticals), and Ritalin (Novartis).

Although these warnings are not as strong as those approved earlier this year by an FDA advisory committee, they significantly strengthen the risk information already on the labels. The warnings are a result of reports of sudden death in children taking the drugs. In some reports, the children were later determined to have had structural defects of the heart. The new warnings will include, in part, "Sudden deaths, strokes, and myocardial infarction have been reported in adults taking stimulant drugs at usual doses."

Latest Articles
A pharmacy robber not only left his fingerprints behind at a pharmacy—he also dropped his wallet containing his identification as he made his escape.
Janssen Research and Development LLC has submitted a new drug application to the FDA for canagliflozin and metformin hydrochloride extended release (Invokamet XR).
Treating chronic pulmonary obstructive disease with both inhaled corticosteroids and long-acting bronchodilators remains controversial, but new evidence suggests that this controller combination could reduce mortality risk.
Beverly Schaefer, RPh, of Katterman's Sand Point Pharmacy in Seattle, Washington, shares some fun tips on how to encourage patients who travel to come to your pharmacy for supplies.
Latest Issues